MAUDE Adverse Event Report: IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER

IMPERATIVE CARE. INC ZOOM REPERFUSION CATHETER; CATHETER, THROMBUS RETRIEVER
Model Number ICRC055137
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was undergoing a thrombectomy procedure to treat an occlusion in the right internal carotid artery (ica) m1 segment.Access was obtained with a guidewire, third- party microcatheter, and zoom 88.The zoom 88 was positioned within the ica (exact location was not provided).During pass 1, the guidewire and microcatheter were replaced with a new microwire and zoom 35.The zoom 55 was advanced over the zoom 35 to the clot location.Aspiration was applied to the zoom 55, and part of the clot was captured.A mtici 2a recanalization was achieved.The distal clot remained in the m2 segment.The physician used the same devices and same approach as in pass 1 for passes 2 through 5.At the end of pass 5, the distal clot in the m2 segment was aspirated with a final mtici 2b score.There was no evidence of vessel dissection, contrast extravasation, emboli in new territories, or other untoward events.The patient tolerated the procedure well, remained stable, and was subsequently transferred to intensive care unit (icu).There was no device malfunction or patient sequelae reported.Approximately four hours after the first thrombectomy case, the patient developed worsening symptoms and imaging showed a new right cervical ica occlusion and re-occlusion of the right m1 segment.The patient underwent a second thrombectomy procedure.Carotid access was obtained with a guidewire, third-party microcatheter, and zoom 88.During pass 1, the zoom 88 was advanced to the face of the clot in the right cervical ica.The microcatheter and guidewire were removed, then aspiration was applied.Some clot was captured and aspirated, but the diastaltic remained occluded.During the second pass, a zoom 71 catheter was advanced over a zoom 35 and microwire to the face of the clot.Aspiration was applied to the zoom 71, capturing part of the clot and achieving mtici 2a score.The distal right ica was recanalized; however, the m1 segment was still occluded.During the third pass, the same zoom 71 catheter was advanced over the microwire to the face of the clot.Aspiration was applied to the zoom 71 and the m1 segment was recanalized with mtici 2a score.Residual clot was still present in the m2/m3 segment.During the fourth pass, the zoom 71 was replaced with a zoom 55 catheter, which was advanced over a microwire to the face of the clot in the m2 segment.Aspiration was applied to the zoom 55 and mtici 2b achieved.Using the same approach and the same devices as in the fourth pass, aspiration was applied; however, there was no change, and the final score of mtici 2b was achieved.A decision was made to conclude the procedure, which had lasted approximately 66 minutes.The patient was then moved to the icu.There was no device malfunction reported.The patient was discharged home six days later, on (b)(6), 2023.The treating physician reported that the re-occlusion was related to the device.
 
Additional Manufacturer Narrative
The device was discarded after use and therefore not available for return and investigation.There were no device deficiencies reported related to the zoom 88, zoom 55, and zoom 35.The exact cause of the re-occlusion is unknown.The relationship with the zoom device to the re-occlusion could not be established.Based on the information, it is unclear if the re-occlusion was caused by the zoom products, guidewire, or third-party microcatheter.The manufacturing records for the zoom devices were reviewed and demonstrated that the product met all the design and manufacturing specifications.The following mfr # were submitted: mfr # 3013590708-2023-00035 for zoom 88.Mfr # 3013590708-2023-00037 for zoom 35.

Brand Name
ZOOM REPERFUSION CATHETER
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
IMPERATIVE CARE. INC
1359 dell avenue
campbell CA 95008 6609
Manufacturer (Section G)
IMPERATIVE CARE, INC.
1359 dell avenue
campbell CA 95008 6609
Manufacturer Contact
joy patel
1359 dell
campbell, CA 95008-6609
MDR Report Key18315043
Report Number3014590708-2023-00036
Device Sequence Number6267284
Product Code NRY
UDI-Device Identifier00812212030474
UDI-Public00812212030474
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210996
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2024
Device Model NumberICRC055137
Device Catalogue NumberICRC055137
Device Lot NumberF2312301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2023
Initial Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
0.038 TERUMO LT GUIDEWIRE; 5-FR VTK SELECTION CATHETER; 8-FR 45CM LONG SHEATH; 8F ANGIO-SEAL; BENTSON GUIDEWIRE; ZOOM 35 MICROCATHETER; ZOOM 88
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexMale
Patient Weight66 KG